MAUDE Adverse Event Report: RAYNHAM BIP. FOR. 8.75IN .25MM; REUSABLE FORCEPS

RAYNHAM BIP. FOR. 8.75IN .25MM; REUSABLE FORCEPS
Model Number 80-2985
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a bipolar forceps (id 802985) got burned or charred at the tip during surgery.The procedure was completed with a replacement product available.The forceps were used for brain tumor.No patient injury reported and the event led to 10-minutes surgical delay.
 
Additional Manufacturer Narrative
Bipolar reusable forceps (id 802985) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint is incorrect tip coating/material selection.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
BIP. FOR. 8.75IN .25MM
Common Device Name
REUSABLE FORCEPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16329260
Report Number3014334038-2023-00015
Device Sequence Number7843599
Product Code GEI
UDI-Device Identifier10886704080909
UDI-Public10886704080909
Combination Product (Y/N)N
PMA/510(K) Number
K963499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80-2985
Device Catalogue Number802985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date04/19/2023
Date Device Manufactured11/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown